It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-22-2008, 04:04 PM   #1
Member
(male)
 
Join Date: Aug 2007
Location: USA
Posts: 50
AlanVA HB User
Throwing up and hydrocodone

I think I can ask this question and stay within the guidelines -

Does hydrocodone **removed** ever make you throw up if you take more than one or more than one within 6-9 hours or thereabouts?

I have a script for back pain for 1-2 tablets as needed for pain (plus soma and valium as needed) three times a day (multiple disc problems, ddd, sciatica). A few months back, I had the radio frequency nerve burn after several injections at the PM office that has helped a great deal but still there are some "bad" days and/or if I end up doing too much yard work and spend a few days paying for it.

I've been off and on the hydros for 3 years and it is only within the last 9 months or so it seems like I can't tolerate more than one hydro within a 12 hour period otherwise I throw up.

Does anyone think it is the narcotic that is making me sick or the tylenol?

I am going to discuss this item with the pm doc on next visit (in two months or so) but just wanted to know if anyone had any experience and if anything might help until I can see the pm doc again.

If I eat, it doesn't seem to make much of a difference (other than more comes back up) but the pain relief isn't nearly enough to notice with food which is why I usually take the meds 45 minutes before eating.

Also - this isn't like a large number of times it has happened. Maybe 2 or 3 times over the last year or so. There are just some times when one pill doesn't seem to make a dent on a bad day and I think well maybe this time it won't make me sick but a couple of weeks ago with about 6 hrs between each pill and I got sick again.

Thanks,
a.

 
Sponsors Lightbulb
   
Old 12-22-2008, 09:29 PM   #2
PNo PNo is offline
Inactive
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 1,197
PNo HB User
Re: Throwing up and hydrocodone

Hi - yuck that's one prob I never had issue with. Do you take any other medications besides those listed - could it be a new interaction that wasn't there the last time you took hydrocodone? Another possibility is manufacturer inert ingredients. Maybe your brand/generic has some ingredient you are allergic/sensitive to (like colorant if you are taking others besides the white). Are you taking additional doses of tylenol, ibuprofen or aspirin during the day?

 
Old 12-23-2008, 07:50 AM   #3
Senior Veteran
(female)
 
momzworkin's Avatar
 
Join Date: Jun 2006
Location: Kansas City, Kansas
Posts: 530
momzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB User
Re: Throwing up and hydrocodone

Talk to your doc and maybe he can adjust what you are taking. I have never had this happen to me (the vomiting). I take my doses every 5-6 hours and have for almost 3 years. I hope your doc can help.

Blessings,
Momz

 
Old 12-23-2008, 01:03 PM   #4
Member
(male)
 
Join Date: Aug 2007
Location: USA
Posts: 50
AlanVA HB User
Re: Throwing up and hydrocodone

Actually, there are a couple of more pills - 2 for diabetes (metformin and actos) and 1 for hypertension (lisinopril). Suppose an interaction could be a possibility. I don't take any other/extra tylenol or asprin products and the hydro's have always been the white watson brand for a while and then the mellicrk... but I think I've had issues with both brands at least once probably.

Things never bothered me until recently. I'll certainly bring this up with the doc on my next visit. Guess it is a good thing the radio frequency helped me as much as it did or things could be less than fun most days.

thanks,
a.

 
Old 12-23-2008, 06:46 PM   #5
Senior Member
(female)
 
Join Date: May 2008
Location: VA
Posts: 154
shananava HB User
Re: Throwing up and hydrocodone

I have problems w/ any other brand of them besides Watson. Other brands dont work as well for me either.I have been on them for a couple years.I know someone that has nausea meds to take with hers. Its worth asking dr or pharmacist if it could be a drug interaction. Hope you feel better!
Shannon

 
Old 12-23-2008, 09:00 PM   #6
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: USA
Posts: 1,570
IZZY'SMOM HB User
Re: Throwing up and hydrocodone

Hi there~
I had really bad problems with hydro with tylenol. My doc tried vicoprofen, hydro/ibu and i had problems with it too.
I eventually had to go to compounding meds, and then switched to the prescrition meds that didnt have ANYthing in them except the oxy because of the pharmacy being so many hours away.

Unfortunately, there isnt anything that is hydro that doesnt have some sort of filler with it, outside f compounding. With oxycodone there is. With oxycodone you can get oxycontin [which is the long acting] . You can also get the straight oxycodone 15 or 30 mg and maybe more strengths, I believe. I know there is an oxy IR that is 5 mg capsules. Those made me really sick to my stomach. I had to take them once when the pharmacy didnt have the 15's.
If you can switch to the oxycodone, I really have good luck with the Mallin 15 mg tabs.

I know how it feels to struggle with this, but you can get meds that dont make your gut ache. and feel better.
Please feel free to ask anything, Id love to help you out~
Happy Holidays!
xoxoxoxox,
IZZY'SMOM

Last edited by IZZY'SMOM; 12-27-2008 at 02:39 PM.

 
Old 12-27-2008, 05:38 AM   #7
Senior Member
(female)
 
Join Date: Jul 2008
Location: Fond du Lac, Wisconsin
Posts: 155
chicubs HB User
Re: Throwing up and hydrocodone

I agree with IZZY'S MOM about the filler in the Hydros. It just may be that you cannot tolerate the Tylenol in the Hydros or perhaps it is the Tylenol that is having a bad interaction with your other medications.

When I first started having to take narcotic medications, they started me one hydros. But after a while the hydros were making me sick, even when taken as prescribed. My doctor thought that it was the Tylenol and then prescribed me with a longer lasting medication that just contained the pain medication and no other fillers like Tylenol or aspirin. That really helped me. It not just helped my stomach issues but taking the longer acting medication worked better on helping with my pain relief.

Like you said these are concerns that only your doctor can help you with. But knowing what has helped or not helped other people gives you the insight and information to help you discuss this with your own doctor. I hope that this did help you and good luck. Its not fun getting sick from something that is supposed to help you feel better. Sort of a oxymoron there isn't it?
Take Care,
Chris

 
Old 12-27-2008, 12:48 PM   #8
Inactive
(female)
 
Join Date: Dec 2008
Location: usa
Posts: 11
Mumbles401 HB User
Re: Throwing up and hydrocodone

I have gotten sick when I take my meds without food in my stomach, try eating something as this may help you

 
Old 12-30-2008, 05:09 AM   #9
Senior Member
(female)
 
Join Date: Dec 2008
Location: NC/USA
Posts: 243
katlovesdogs HB User
Re: Throwing up and hydrocodone

Some people are more sensitive to narcotics and it does say on the flier that comes attached that nausea is a side effect. My husband has to get phenegran whenever he gets a script for hydros.

 
Old 12-31-2008, 11:03 PM   #10
Member
(female)
 
Join Date: Nov 2008
Posts: 65
JaneDoeToo HB User
Re: Throwing up and hydrocodone

I've always understood that the metformin can cause gastrointestinal problems. Docs say that these probs go away after an initial period, but that was not my experience. I had to switch to a different XL diabetes drug. The hydocodone gives me insomnia and bothers my stomach. I think it is the tylenol that bothers my stomach. I think If someone is predisposed to having stomach problems then they are extra sensitive to medication problems. Also, diabetes can eventually cause digestive problems, which result in nausea, vomiting, etc. - such as gastroparesis. My experience was that at first I had IBS, then it progressed to gastroparesis. The constipation associated with the gastroparesis however, cleared up signifcantly when I stopped the opioids.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
oxycodone compared to hydrocodone BubberDoo Pain Management 3 03-14-2012 05:52 PM
Allergy to Hydrocodone? yarblockers Pain Management 4 04-01-2010 06:40 AM
Freaking over Guaifenesin sobs Fibromyalgia 12 11-14-2007 01:32 PM
OxyContin & Hydrocodone MidlineNotFine Pain Management 10 05-22-2007 03:25 PM
Why no LA hydrocodone? antoinettev3 Pain Management 12 01-20-2006 12:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!